Show ratings & reviews for

3.0 Overall Rating

Effectiveness

Tooltip icon

Ease of Use

Tooltip icon

Satisfaction

Tooltip icon

Most voted positive review

53 People found this comment helpful

This is the best option for low HDL, high cholesterol and high triglycerides if you don't want to take prescription drugs. It was far superior than Vytorin and shocked my doctor when it performed better than prescription drugs for me. My HDL went from 29 to 45.

Most voted negative review

4 People found this comment helpful

I have had some itching and redness after I take this medication but only if I eat Ice cream shortly before or after taking

Shared reviews and ratings

Anonymous | 65-74 | Male | On medication for 2 to less than 5 years | Patient
2/27/2021
Condition: Increased Triglycerides and Cholesterol
Overall rating 2.3
Effectiveness
Ease of Use
Satisfaction

WARNING Discontinued after my blood sugar exceeded 120 and my blood sugar dropped back to normal levels.

Report this postFill 3Created with Sketch.
bluegirl | 45-54 | On medication for less than 1 month | Patient
7/12/2016
Condition: Combined High Blood Cholesterol and Triglyceride Level
Overall rating 2.3
Effectiveness
Ease of Use
Satisfaction

I had a paralysis at age 12 due to a neurological syndrome. I recovered 90% of my body. At 48, my dr. prescribed niacin for cholesterol. One week in & leg weakness became severe.

Report this postFill 3Created with Sketch.
Anonymous | 45-54 | Male | On medication for 1 to 6 months | Patient
6/19/2015
Condition: Combined High Blood Cholesterol and Triglyceride Level
Overall rating 3.0
Effectiveness
Ease of Use
Satisfaction

My doctor had me on SIMCOR (combined simvastatin and slow release niacin) which was working well (cholesterol and triglicerides both down in normal range and good cholesterol ratio to the good side) with only mild flushing. My pharmacy plan quit covering SIMCOR, and forced my doctor to switch me to generic slow release niacin and generic simvastatin. The generics are not all crated equal. I have had two different generic versions of extended release niacin now and they react differently. The first gave me an upset stomach with burning. The second gave me such a bad reaction that I was on fire, dizzy, throat swelling, and ultimately passed out on the kitchen floor. I didnt have any of these types of problems with Simcor. Also, each time the generics get filled, I seem to get a different manufacturers product so the pill shape, size, and color keeps changing. This is confusing as a consumer. I go to this site to look them up each time as I do not trust the pharmacy to have not made a mistake. Finally, my periodic blood test results, while still in the normal range, are not as consistent nor as good as with the previous Simcor. This leads me to believe that the quality control is not as high with the generics.

Report this postFill 3Created with Sketch.
jspinosa2000 | 55-64 | Male | On medication for 10 years or more | Patient
8/29/2014
Condition: Slow Progression of Disease of the Arteries of the Heart
Overall rating 1.0
Effectiveness
Ease of Use
Satisfaction

After 15 years of use "advicor" 2000 mg. I had a heart attack. There were 7 blockages. I had a quadruple bypass. I am 64 athletic, workout,blood pressure 120 over 80, 6' 180 pounds. Advicor should be removed from the market and the drug maker should be fined.

Report this postFill 3Created with Sketch.
gldnpnd148 | 55-64 | On medication for 5 to less than 10 years | Patient
7/16/2014
Condition: Combined High Blood Cholesterol and Triglyceride Level
Overall rating 4.7
Effectiveness
Ease of Use
Satisfaction

face flushes at night after I take it.

Report this postFill 3Created with Sketch.

IMPORTANT INFORMTAION ABOUT USER-GENERATED CONTENT ON WEBMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.

Read More